Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 20, 2012, 5:39 PM EDT for 4 counties in Virginia; Gates County, Hertford County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2012, 5:39 PM EDT (21:39 UTC)
- Expired
- Mar 20, 2012, 6:20 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gates County, NC, Hertford County, NC, City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA
The radar
The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS51 KAKQ 202139
SVRAKQ
NCC073-091-VAC093-175-620-800-202230-
/O.NEW.KAKQ.SV.W.0009.120320T2139Z-120320T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT TUE MAR 20 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
NORTH CENTRAL HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
EXTREME SOUTHWESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTHEASTERN SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
SOUTHERN CITY OF FRANKLIN IN SOUTHEAST VIRGINIA...
EXTREME SOUTHWESTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...
* UNTIL 630 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRANKLIN...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COMO AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SUNBEAM...RIVERDALE...RIDDICKSVILLE...WYANOKE...DORT...BARTONSVILLE
AND TOPSY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3646 7709 3648 7708 3649 7707 3650 7707
3667 7700 3667 7689 3644 7685
TIME...MOT...LOC 2139Z 002DEG 5KT 3662 7694
WIND...HAIL 60MPH 1.00IN
$$
ALBRIGHT2 follow-up statements
662
WWUS51 KAKQ 202158
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT TUE MAR 20 2012
NCC073-091-VAC093-175-620-800-202230-
/O.CON.KAKQ.SV.W.0009.000000T0000Z-120320T2230Z/
HERTFORD NC-GATES NC-SOUTHAMPTON VA-CITY OF FRANKLIN VA-
CITY OF SUFFOLK VA-ISLE OF WIGHT VA-
558 PM EDT TUE MAR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHWESTERN ISLE OF WIGHT...EXTREME SOUTHWESTERN CITY OF SUFFOLK...
CITY OF FRANKLIN...SOUTHEASTERN SOUTHAMPTON...NORTHWESTERN GATES AND
NORTH CENTRAL HERTFORD COUNTIES UNTIL 630 PM EDT...
AT 554 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER RADAR...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF FRANKLIN...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COMO AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
SUNBEAM...RIVERDALE...RIDDICKSVILLE...WYANOKE...DORT...TOPSY AND
BARTONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3646 7709 3648 7708 3649 7707 3650 7707
3667 7700 3667 7689 3644 7685
TIME...MOT...LOC 2158Z 002DEG 5KT 3659 7694
WIND...HAIL 60MPH 1.00IN
$$
ALBRIGHT760
WWUS51 KAKQ 202220
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EDT TUE MAR 20 2012
NCC073-091-VAC093-175-620-800-202230-
/O.CAN.KAKQ.SV.W.0009.000000T0000Z-120320T2230Z/
HERTFORD NC-GATES NC-SOUTHAMPTON VA-CITY OF FRANKLIN VA-
CITY OF SUFFOLK VA-ISLE OF WIGHT VA-
620 PM EDT TUE MAR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN ISLE OF
WIGHT...EXTREME SOUTHWESTERN CITY OF SUFFOLK...SOUTHERN CITY OF
FRANKLIN...SOUTHEASTERN SOUTHAMPTON...NORTHWESTERN GATES AND NORTH
CENTRAL HERTFORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3646 7709 3648 7708 3649 7707 3650 7707
3667 7700 3667 7689 3644 7685
TIME...MOT...LOC 2220Z 002DEG 5KT 3656 7694
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:58 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 20, 3:58 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 358 PM EDT TUE MAR 20 2012 .SYNOPSIS... SURFACE HIGH PRESSURE REMAINS ANCHORED OFF THE COAST THROUGH LATE THIS WEEK. A SERIES OF WEAK DISTURBANCES WILL CREATE THE POTENTIAL FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG SEA BREEZE BOUNDARIES IN THE TIDEWATER AND NORTHEAST NC REGIONS. THESE STORMS ARE MOVING FROM NORTH TO SOUTH ALONG THE BOUNDARY AND TRAINING IS STARTING TO OCCUR. THIS SHOULD RESULT IN DECENT PRECIP AMOUNTS RECEIVED UNDER THE LINE OF STORMS REGARDLESS OF HEAVIER RAINFALL UNDER STRONGER STORM CORES. A SECONDARY AREA OF THUNDERSTORMS HAS ALSO DEVELOPED THE WEST (IN THE INTERSTATE 81 VICINITY) AS YET ANOTHER SHORTWAVE BECOMES ENHANCED BY THE APPALACHIAN MOUNTAINS. THUNDERSTORMS ASSOCIATED WITH THIS FEATURE ARE ON TRACK TO IMPACT THE EASTERN PIEDMONT REGION WITHIN THE NEXT FEW HOURS...CONTINUING THROUGH TONIGHT WHERE A THETA-E GRADIENT SETS UP. ELSEWHERE...THE AMOUNT OF CUMULUS SEEN ON THE LATEST VISIBLE SATELLITE IMAGE SUPPORTS THUNDERSTORM POTENTIAL ACROSS THE REGION FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. ASIDE FROM THE EASTERN PIEDMONT...THE DIURNALLY-DRIVEN CONVECTION SHOULD DISSIPATE WITHIN A FEW HOURS PAST SUNSET SINCE THERE ARE NO OTHER SHORTWAVE FEATURES AROUND AND OVERALL FLOW FROM THE SURFACE TO MID-LEVELS IS TOO LIGHT TO TRIGGER/CONTINUE ACTIVITY BEYOND THE WINDOW OF BEST DAYTIME HEATING. WITH LITTLE CHANGE TO THE GENERAL WEATHER PATTERN...AREAS OF FOG WILL DEVELOP ONCE MORE AFTER MIDNIGHT AND LAST THROUGH WEDNESDAY MORNING. SOME AREAS COULD EXPERIENCE LOCALLY DENSE FOG AGAIN... HOWEVER EXACT COVERAGE AND PLACEMENT IS DIFFICULT TO PIN DOWN AT THE MOMENT. WILL HIGHLIGHT FOG POTENTIAL IN THE HWO FOR NOW. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE GENERAL WEATHER PATTERN DOES NOT CHANGE THROUGH FRIDAY. A SERIES OF WEAK SHORTWAVES...IN ADDITION TO AFTERNOON INSTABILITY DUE TO DAYTIME HEATING...WILL KEEP CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS IN THE FORECAST WEDNESDAY THROUGH FRIDAY. AS THE SURFACE HIGH WOBBLES OFF THE MID ATLANTIC AND SOUTHEAST COASTS... THE PLACEMENT OF PRECIPITATION WILL VARY EACH DAY. THERE CONTINUES TO BE A FOCUSED AREA FOR THUNDERSTORM DEVELOPMENT IN THE EASTERN PIEDMONT ON WEDNESDAY AND HAVE KEPT THAT PART OF THE FORECAST INTACT. BY THURSDAY AND FRIDAY...A WEAK THETA-E RIDGE MOVES UP INTO SOUTHEAST VA/NORTHEAST NC AND COULD HELP TO FOCUS CONVECTION WITHIN A MORE DESIGNATED AREA THAN WHAT HAS BEEN SEEN EARLY IN THE WEEK. WILL NEED TO KEEP AN EYE ON HOW THIS TRENDS OVER THE NEXT DAY OR TWO. EXPECT FOG TO DEVELOP EACH NIGHT AND LAST THROUGH THE POST-DAYBREAK MORNING HOURS. COVERAGE OF FOG SHOULD TRANSITION FROM AREAS TO PATCHY BY THURSDAY AND FRIDAY MORNING. DAYTIME HIGHS WILL BE ON A GRADUAL UPWARD TREND FOR THE REST OF THE WORK WEEK. FRIDAY COULD BE THE HOTTEST DAY AS WARM AIR AHEAD OF AN APPROACHING FRONT GETS PUMPED UP INTO THE MID ATLANTIC REGION. WENT ABOVE MOST GUIDANCE WITH HIGHS IN LOW 80S FOR INTERIOR VA/NC AND UPPER 70S FOR COASTAL AREAS (INCLUDING THE LOWER EASTERN SHORE). && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO SHOW THE UPR LOW CURRENTLY OVER THE TX PANHANDLE SLOWLY PUSHING EASTWARD THROUGH THE WEEK AND EVENTUALLY IMPACTING THE MID-ATLANTIC REGION THIS COMING WEEKEND. MOISTURE ASSOCIATED WITH THIS SYSTEM SPREADS EAST AND INTO THE FA BY LATE FRIDAY NIGHT...SO HAVE BUMPED UP POPS INTO 30-50% RANGE ACCORDINGLY (50% FAR WEST). MODELS ARE STARTING TO COME INTO BETTER AGREEMENT ON TIMING/TRACK OF UPR LOW WITH THE 20/12Z SUITE...WHICH NOW LOOKS LIKE IT WILL MOVE INTO AND THRU THE MID-ATLANTIC STATES SAT NIGHT AND SUNDAY BEFORE MOVING OFF THE COAST SUNDAY NIGHT. NOT READY TO GO LIKELY POPS JUST YET OVER THE WEEKEND...BUT HAVE INCREASED TO SOLID CHC POPS (50%) FOR THE SAT THRU SUN TIME FRAME. WILL TAPER POPS OFF SUNDAY NIGHT AS THE UPR LOW PULLS AWAY...THEN DRY WX RETURNS EARLY NEXT WEEK. STILL MILD SATURDAY WITH HIGHS IN THE 70S EXCEPT M-U60S COASTAL AREAS. A LITTLE COOLER BUT STILL ABOVE NORMAL SUNDAY/MONDAY WITH HIGHS AROUND 70 EXCEPT 60-65 COASTAL AREAS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CONDS HAVE IMPROVED TO VFR AT ALL TERMINALS AS OF 17Z ASIDE FROM SBY WHERE LOW STRATUS IS PERSISTENT...AND MAY CONTINUE THROUGH MID AFTN. CHANCE FOR SH/TSTM REMAINS TDY ESPECIALLY AT RIC...BUT NOT CONFIDENT ENOF TO INCLUDE IN TAFS. LIGHT ONSHORE WINDS THIS AFTN DIMINISH TNGT. LIFR FOG/LOW CLOUDS ONCE AGAIN LIKELY AFTER MIDNITE...EXCEPT AT ECG WHERE CONDS MAY ONLY DROP TO MVFR. CONDS IMPROVE BY LATE MORNG WED. A BIT MORE SOUTHERLY FLOW WED NGT-FRI...SO DIURNAL PATTERN OF MORNG LOW CLOUDS/FOG WILL TEND TO DIMINISH. A LOW PRESSURE SYSTEM AFFECTS THE REGION THIS WEEKEND. && .MARINE... BENIGN WX PATTERN TO CONTINUE ACROSS THE WATERS THROUGH FRIDAY AS A SFC RIDGE OF HIGH PRESSURE REMAINS ANCHORED ALONG THE MID-ATLANTIC COAST. THRU WED MORNING...THERE WILL BE A WEAK PRESSURE GRADIENT IN PLACE AND ONSHORE FLOW WILL DOMINATE WITH WINDS FROM THE E OR SE AT LESS THAN 10 KT. FOG WILL AGAIN BE POSSIBLE WED MORNING. SOME MINOR CHANGES OCCUR BY MIDDAY WED THROUGH THURS AS THE GRADIENT BECOMES A LITTLE STRONGER AND SSE WINDS WILL TEND TO AVG OUT BETWEEN 10-15 KT (ALTHOUGH CONTINUES TO LOOK SUB-SCA AT THIS POINT). SEAS 2-3 FT AND WAVES IN THE BAY 1-2 FT THRU FRIDAY. MORE SIGNIFICANT CHANGES/STRONGER WINDS APPEAR LIKELY BY THIS WEEKEND INTO EARLY NEXT WEEK AS A SLOW MOVING LOW PRESSURE SYSTEM AFFECTS THE MID-ATLANTIC. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG/BMD NEAR TERM...BMD SHORT TERM...BMD LONG TERM...JDM AVIATION...MAS MARINE...JDM
Hazardous weather outlook, Mar 20, 4:06 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 406 PM EDT TUE MAR 20 2012 NCZ012>017-030>032-VAZ048-049-060>074-079>083-087>090-092-093-096- 097-212015- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 406 PM EDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. WIDELY SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND PEA SIZE HAIL. AREAS OF FOG...SOME LOCALLY DENSE...ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH WEDNESDAY MORNING. VISIBILITIES WITHIN LOCALLY DENSE FOG AREAS COULD BECOME REDUCED TO 1 MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FOG...SOME LOCALLY DENSE...SHOULD PERSIST WEDNESDAY MORNING FOR A FEW HOURS AFTER DAYBREAK AND DISSIPATE BY MID-MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-212015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 406 PM EDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ102-VAZ075>078-084>086-091-094-095-098>100-212015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 406 PM EDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. AREAS OF FOG...SOME LOCALLY DENSE...ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH WEDNESDAY MORNING. VISIBILITIES WITHIN LOCALLY DENSE FOG AREAS COULD BECOME REDUCED TO 1 MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FOG...SOME LOCALLY DENSE...SHOULD PERSIST WEDNESDAY MORNING FOR A FEW HOURS AFTER DAYBREAK AND DISSIPATE BY MID-MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Special weather statement, Mar 20, 3:13 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 313 PM EDT TUE MAR 20 2012 NCZ015-016-VAZ096-097-202015- CAMDEN NC-CHESAPEAKE VA-PASQUOTANK NC-SUFFOLK VA- 313 PM EDT TUE MAR 20 2012 ...STRONG THUNDERSTORM MOVING INTO PASQUOTANK AND CAMDEN COUNTIES... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM...ORIENTED 8 MILES NORTH OF HORSESHOE...OR ABOUT 9 MILES EAST OF CORAPEAKE...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHARON AT 355 PM EDT...HORSESHOE...AND...LILLY AT 400 PM EDT...TAR CORNER AT 405 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3647 7626 3643 7646 3661 7649 3663 7640 05
Special weather statement, Mar 20, 3:44 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT TUE MAR 20 2012
NCZ015-016-032-202045-
CAMDEN NC-PASQUOTANK NC-PERQUIMANS NC-
344 PM EDT TUE MAR 20 2012
...STRONG THUNDERSTORM MOVING FROM PASQUOTANK INTO PERQUIMANS COUNTY...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM...ORIENTED FROM PASQUOTANK TO
PASQUOTANK...OR FROM ELIZABETH CITY TO 7 MILES SOUTHWEST OF CRYSTAL
LAKES...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR PASQUOTANK AROUND 400 PM EDT...
CHAPANOKE AROUND 410 PM EDT...
WOODVILLE AROUND 420 PM EDT...
NIXONTON AROUND 435 PM EDT...
WINFALL AROUND 445 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3620 7647 3622 7650 3635 7643 3638 7622
3615 7623 3614 7624 3613 7633
05Special weather statement, Mar 20, 4:00 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT TUE MAR 20 2012
NCZ031-032-202030-
CHOWAN NC-PERQUIMANS NC-
400 PM EDT TUE MAR 20 2012
...STRONG THUNDERSTORM MOVING INTO SOUTHEASTERN CHOWAN COUNTY...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM TYNER TO HERTFORD...MOVING SOUTH AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR VALHALLA AROUND 415 PM EDT...
SNUG HARBOR AROUND 420 PM EDT...EDENTON AROUND 425 PM EDT.
EXPECT HEAVY RAIN...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3601 7660 3604 7662 3603 7664 3604 7668
3627 7666 3626 7647 3605 7642 3601 7646
3600 7650
05Special weather statement, Mar 20, 4:27 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 427 PM EDT TUE MAR 20 2012 VAZ060-065>067-079-202130- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 427 PM EDT TUE MAR 20 2012 ...STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHEAST PIEDMONT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NOTTOWAY TO 7 MILES SOUTHWEST OF MEHERRIN...OR FROM NOTTOWAY TO KEYSVILLE...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... RUBERMOUNT AROUND 435 PM EDT... BLACKSTONE AROUND 440 PM EDT... THE FALLS AROUND 445 PM EDT... MURDOCKS AROUND 455 PM EDT... PLANTERSVILLE AROUND 500 PM EDT... REHOBOTH AROUND 505 PM EDT... EXPECT HEAVY RAIN...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3715 7845 3721 7798 3677 7797 3669 7851 JM
Special weather statement, Mar 20, 5:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 516 PM EDT TUE MAR 20 2012 NCZ012>014-VAZ092-093-096-202200- GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA- 516 PM EDT TUE MAR 20 2012 ...STRONG THUNDERSTORM ALONG THE NORTH CAROLINA AND VIRGINIA BORDER... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF COMO...OR ABOUT 6 MILES SOUTH OF FRANKLIN...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RIVERDALE AT 525 PM EDT...WYANOKE AT 530 PM EDT... RIDDICKSVILLE AT 535 PM EDT...COMO AT 545 PM EDT...BARTONSVILLE AT 555 PM EDT...BARRETTS CROSSROADS AT 600 PM EDT. EXPECT HEAVY RAIN...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3639 7685 3642 7713 3668 7707 3667 7685 JM
Special weather statement, Mar 20, 5:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 524 PM EDT TUE MAR 20 2012 VAZ067-068-070-080-202200- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-NOTTOWAY VA- 524 PM EDT TUE MAR 20 2012 ...STRONG THUNDERSTORM MOVING THROUGH EASTERN AMELIA COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANNBORO...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MANNBORO AT 535 PM EDT...AMMON AT 555 PM EDT. WIND GUSTS TO 35 TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF...LOCALLY HEAVY RAINFALL WITH THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3713 7768 3716 7787 3735 7785 3733 7772 ALBRIGHT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:06 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 54 min |
| Mar 20, 5:15 AM EDT | Dense Fog Advisory | AKQ | Caroline, Charles City, Dinwiddie, Gloucester, James City, Lancaster and 14 more | 4 hr |
| Mar 20, 3:13 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 62 min |
| Mar 20, 4:27 PM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 63 min |
| Mar 20, 5:16 PM EDT | Special Weather Statement | AKQ | City of Franklin | 44 min |
| Mar 20, 5:24 PM EDT | Special Weather Statement | AKQ | Amelia | 36 min |
| Mar 20, 7:08 PM EDT | Special Weather Statement | AKQ | Prince Edward | 52 min |
| Mar 20, 7:10 PM EDT | Special Weather Statement | AKQ | Lunenburg | 35 min |
| Mar 20, 7:54 PM EDT | Special Weather Statement | AKQ | Brunswick | 66 min |
| Mar 20, 3:44 PM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 61 min |
| Mar 20, 4:00 PM EDT | Special Weather Statement | AKQ | Chowan | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.